Hi -- I am new to this forum. My 13yo son Sean was diagnosed with Type 1 diabetes nine months ago.
I can't imagine what the connection, if any, could be; but I have noticed that Sean has been having fairly frequent nosebleeds since his diagnosis. I cannot remember him EVER having a single nosebleed in the past.
Is this just coincidence, or is there a connection with his diabetes? Anyone know?
Hi! I'm not a medical professional, just the parent of a kid with diabetes. I've never heard of a connection to nosebleeds. Has he ever been checked for high blood pressure? What insulin is he on? Could it be possible that the particular type of insulin he's on is causing that reaction? It's definitely something to ask your doctor about.
I agree with JDRF-VOL-RL that the nosebleeds are more likely to be caused by something other than type 1 diabetes. I had nosebleeds at about the same age, and in my case it was allergy-related. My doctors suggested that I would "outgrow" the problem, and this is indeed what happened. It wasn't fun at the time, but it all stopped by the time I was about a junior in high school. No nosebleeds since then. I would ask his doctor about other allergy meds, or perhaps allergy shots. Or maybe also a humidifier to keep some moisture in the air. Do discuss this with his doctor, for there may be a simple solution.
By the way, my own son had a few nosebleeds at about the same age, and he has similar allergy problems.
I'm 44 and have had Type 1 for 10 years. And what I've noticed is that, I will get a nosebleed. I've always been susceptible to them and always from the left nostril. Anyway, I will get a nosebleed and within 18 to 24 hours my glucose levels will spike for an undeterminable amount of days. Until one day, things will just go back to normal again.
I have asked my specialists about this phenomenon and they say they've never heard anything like it before. But I can guarantee that a nosebleed means I'm in for a bad ride.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.